MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND; SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND; SUCTION EVACUATOR
Catalog Number 0071200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the ring of the upper part of the suction device was broken on the third day after placement.A limited procedure delay occurred.The suction evacuator was replaced.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the ring of the upper part of the suction device was broken on the third day after placement.A limited procedure delay occurred.The suction evacuator was replaced and no additional information was provided to us) was confirmed.During the visual inspection of the sample received it was noted that the cap retainer was disassembled from the cap of the evacuator.Observed residues inside of evacuator, the sample had evidence of use.Furthermore, the components of the evacuator were inspected for cracks and no discrepancies were found.Reviewed the manufacturing process and did not find any potential root cause that could have contributed to the alleged failure.Condition of the sample determined to be the result of post-manufacturing damage and outside the control of manufacturing.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: ¿indications for use: this product is intended for closed wound drainage following head and neck, abdominal, ent, ob/gyn, plastic surgery, cardiothoracic surgery, and neurosurgery.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators.1.Place wound drains(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attached second drain.B.Drain placement for all other evacuators: 1.Place wound drains(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2mm) round drain, y-connector or, enclosed 1/8¿ (3.2mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain.D.Attaching to auxiliary suction: 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction: 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.F.To empty container: 1.Open empty port over collection basin.2.Squeeze evacuator to empty.G.To re-establish suction: 1.Repeat step ¿e¿ above.H.To read fluid volume: 1.Invert unit.2.Open empty port to release vacuum.3.Read and record approximate volume.4.Empty and reactivate evacuator.Important: a.Check for fluid entering closed wound suction evacuator.Lack of flow may indicate all exudate has been removed.B.When not using auxiliary suction during surgical wound closure, several activations of the closed wound suction evacuator may be required to establish suction because of: 1.Air entering partially closed wound.2.An operative air pocket.It is recommended that auxiliary suction be used during surgical closure.C.The attached strap may be used to secure the evacuator to the patient.Precaution: avoid suturing through the drain.Drain should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drain should be checked during closure for free motion to avoid possibility of breakage.Drain removal should be done gently by hand.It should not be handled with pointed, tooth or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain." (b)(4).
 
Event or Problem Description

Brand Name
200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6703603
Report Number1018233-2017-03626
Device Sequence Number13845672
Product Code GCY
UDI-Device Identifier00801741049637
UDI-Public(01)00801741049637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1